Discussions that mention prozac

Addiction & Recovery board


Well guys,I have read these boards for a while over the past year each time I decide to stop using lortabs.I have been taking them every day for over a year now and I am up to taking 5 1/2 Lortab 7.5 in the morning hours followed by another 1 or so afterwards.Then I take 5 1/2 again at night and another 1 or so afterwards.

I have been taking at least 12 per day for a couple of months or so now and I have one last refill of 100 that will be ready Sat.I am a professional bass angler and It is destroying my life and will soon have my career if I dont stop before my tournament trails start March 8.

I have stopped before and made myself suffer for 4-5 days before but that was last year.I cryed and had to have my family and fiance and a pastor pray with me.Only to waste all of that and start over again.

I run out before my script is ready to fill now every 12 days and I have about 2/3rds of a 7.5 left now and I wont have mine until Sat.I have went 2 days or so inbetween refills when I run out and I have terrible cold sweats and depression and I want to sleep all the time.

If I dont get off before March 8 when I have my first tournament,I will be in a world of hurt when I run out while I am traveling far from home on another lake.I lose ALL will to do anything when I dont have any and I cant sleep at night for freezing to death,but I am hot.I get diarreah bad and stomach cramps but I will get a refil normally by day 3 and I am back to normal.

I want to taper off with this last 100 pills I get Sat and I was wondering if there was any method to taper off slow with the 100 pills to get rid of withdrawels?Should I take half per day of what I was taking(12-13) and only take the regular dose that I take at once 1X per day(5.5) or should I try to take like 2 twice per day or 1 every 6 hours or something?

I am already taking Prozac and I still have horrible depression when I come down.I have to stop with this last script or my life will be over since I have no control over what I will pay for these pills when I run out and dont have a script and I will spend every dime I have.

What I am asking I guess is....is this like any other medecine that I have been on before and had to ween myself off over time?I read once on a board a pharm. had been an addict and He was taking half per day of the normal dose,then the next week,half of that half and so on.Will this help?I know most say cold turkey,but medecines of all kinds are very commonly tapered off of to reduce withdrawels until you have lowered the amount that your body is use to.

I have had 13 knee surgeries,1 shoulder surgery and i on my hand.I am only 29.I have a bone disease that will never cure and I have to take pain pills.But over a year ago,I began taking 1,then 1 1/2 then 2 and then 3 then 4 and now I am up to 5 1/2 at a time.I never meant to get on these like this.I was an alcoholic and cocaine addict for a long time and I have been clean going on 5 years now.But I stopped that cold turkey and It was NEVER anything like it is when I come off of Lortabs.

I drank every single day and got drunk for years and years and I stopped in one day without ever looking back.But these pills...it is a nightmare.I remember once I went through it all for 4 days and on the 4th or 5th day before I got back on,I remember feeling happy.I mean really happy.I cant remember the last time I was really happy.Not since I have been addicted to these pills.

I need some advice.I cant stop cold turkey.I have too much as stake right now to lay in bed for days with no sleep and depression.I cant.I have to taper off with this last 100 so I can be normal again.PLEASE SOMEONE tell me how to taper off???
I am tapering off of Ultram(I got off the Lortab 10, of which I was taking 40 a day, and got on Ultram. The Ultram withdrawlas are just as bad if not worse than the Lortab) I was taking about 30 a day. I would take 20 in the morning and about 10 in the afternoon. I started tapering by waiting until about 11 until I took my first dose and cut out the afternoon dose completly. I then started to taper down from the 20 in the AM. I would tkae 20 then I went to 19 for 3 days the 18 for three days, etc...The advice I can give is tapering down(it is working for me, but I know everyone is different) Start tapering what ever you feel comfortable with then take one or 2 pills away each day. When you get low enough where you start to feel withdraw symptoms, go up one pill to where the W/D symtoms are very minor and stay on that dose for 3 days then start taking away one pill a day and stay on that dose for 3 or 4 days to let your body get use to that dose. My doctor also swiched me from Prozac to Remeron to help with W/D symptoms(it is a anti-depressant, but it helps big time in getting a good night sleep. I started on 15mg and now on 30mg. Also I take vit B-6, L-Tyrosine, and a multivit a day. When you start having the restless legs when you do have symptoms try to take very hot baths(they help) and if you think you really need it get some Valium or something similar to help whith the restless legs(that is the worse part for me) Immodium for the cramps. Advid for aches. Some one also suggested Darvocet for the W/D symptoms and said they really work, so you might want to try that. Well good luck. I hope you meet your goal.

PS..it does take incredible will power to taper, so please let someone hold your pills where you cannot get to them, and they only give you the dose you set.
Again, goo luck and keep checking in to let us know how you are doing. Even if you relapse(which you wont, right) but if you do no one here is going to...well lets just say everyone here knows what you are going thru.

Tim
Tim

[This message has been edited by timsworld73 (edited 05-06-2003).]